Uncle’s adverse effects from Seroquel

It feels kinda odd when I’m not the one in the family who’s ended up in the psych ward yet again. Instead, this time it’s my uncle and he’s been in hospital for about one and a half weeks now. He’s in A St in fact, where I was attending outpatient psychologist appointments before I decided no more. He’d managed to stay out for a long time- in fact his last psych ward hospitalisation was about fifteen years ago. I’m not quite sure what’s worse, ending up in hospital every few months for the past couple of years, or being ill for so long that fifteen years later you end up hospitalised again.

I’ve been on Seroquel since November last year, albeit a low dose of 50mg Seroquel XR a day. It’s rather scary though that it’s the very reason for my uncle ending up in hospital. He experiences psychosis and was on Zyprexa before his GP recently changed him to Seroquel. 300mg and he was experiencing adverse effects. Tremors and shaking and urinary retention. Upon contacting his GP, he was told to go to the ED and from there, was transferred to psych. Even now, over a week after stopping the Seroquel, he’s still experiencing tremors and has an indwelling catheter because of the urinary retention.

I’m lucky that I’ve never experienced any severe side effects from the medications I’ve been on, which includes Lexapro, Zoloft, Pristiq, Seroquel, temazepam and lorazepam. But hearing about my uncle, it’s definitely something to be cautious of. I hope he’s better soon.

2 thoughts on “Uncle’s adverse effects from Seroquel

  1. Pingback: This Week in Mentalists – The Jubilee Sex Toys Edition « This Week in Mentalists

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s